Alert archive / North Carolina / Freeze Warnings in 2015

Freeze Warning 2, NWS Raleigh, NC

April 4, 201513 counties in North Carolina

NWS Raleigh, NC issued this freeze warning at Apr 4, 2015, 2:33 PM EDT for 13 counties in North Carolina. It took effect at Apr 5, 2015, 2:00 AM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 4, 2015, 2:33 PM EDT (18:33 UTC)
In effect from
Apr 5, 2015, 2:00 AM EDT
Expired
Apr 5, 2015, 8:00 AM EDT
In force
6 hr
Issued by
NWS Raleigh, NC

Counties Alamance County, NC, Chatham County, NC, Davidson County, NC, Durham County, NC, Forsyth County, NC, Franklin County, NC, Granville County, NC, Guilford County, NC, Orange County, NC, Person County, NC, Randolph County, NC, Vance County, NC, Warren County, NC

The radar

The Raleigh/Durham radar (KRAX), 77 km from the middle of the area, began a volume at 18:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 6.6 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2015-04-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2015-04-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -93 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1291 m above ground
0-6 km bulk shear
73 kt
0-1 km storm-relative helicity
-93 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

653 
WWUS72 KRAH 041833
NPWRAH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RALEIGH NC
233 PM EDT SAT APR 4 2015

...FREEZE WARNING TONIGHT...

.COLD HIGH PRESSURE WILL BUILD OVERHEAD TONIGHT AND EARLY SUNDAY.
A LIGHT FREEZE OR FROST IS EXPECTED. 

NCZ007>010-021>026-038>040-050245-
/O.NEW.KRAH.FZ.W.0002.150405T0600Z-150405T1200Z/
PERSON-GRANVILLE-VANCE-WARREN-FORSYTH-GUILFORD-ALAMANCE-ORANGE-
DURHAM-FRANKLIN-DAVIDSON-RANDOLPH-CHATHAM-
INCLUDING THE CITIES OF...ROXBORO...OXFORD...BUTNER...CREEDMOOR...
HENDERSON...NORLINA...WARRENTON...WINSTON-SALEM...GREENSBORO...
HIGH POINT...BURLINGTON...GRAHAM...CHAPEL HILL...CARRBORO...
DURHAM...LOUISBURG...FRANKLINTON...LEXINGTON...THOMASVILLE...
ASHEBORO...ARCHDALE...TRINITY...SILER CITY...PITTSBORO
233 PM EDT SAT APR 4 2015

...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT SUNDAY. 

* TEMPERATURES...LOWS IN THE UPPER 20S TO LOWER 30S ARE EXPECTED.
  URBAN AREAS WILL POSSIBLY REMAIN JUST ABOVE FREEZING.

* IMPACTS...A LIGHT FREEZE WITH AREAS OF FROST ARE EXPECTED AS
  LOWS DIP TO BETWEEN 29 TO 32 DEGREES. HOWEVER... A HARD FREEZE
  WITH LOWS OF 28 OR BELOW IS NOT ANTICIPATED AT THIS TIME.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE FORECAST.
A FREEZE WARNING MEANS THAT LOW TEMPERATURES ARE FAVORABLE TO
EITHER DAMAGE OR KILL SENSITIVE VEGETATION IN THE FREEZE WARNING
AREA. TAKE ACTION NOW TO COVER SENSITIVE VEGETATION.

&&

$$

NCZ011-027-028-041>043-073>078-083>086-088-089-050245-
/O.NEW.KRAH.FR.Y.0002.150405T0600Z-150405T1200Z/
HALIFAX-NASH-EDGECOMBE-WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-
MOORE-LEE-HARNETT-WAYNE-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-
SAMPSON-
INCLUDING THE CITIES OF...ROANOKE RAPIDS...NASHVILLE...RED OAK...
SHARPSBURG...SPRING HOPE...ROCKY MOUNT...RALEIGH...CARY...
SMITHFIELD...CLAYTON...SELMA...BENSON...WILSON...ALBEMARLE...
TROY...BISCOE...MOUNT GILEAD...SOUTHERN PINES...PINEHURST...
ABERDEEN...SEVEN LAKES...SANFORD...DUNN...ERWIN...ANGIER...
LILLINGTON...GOLDSBORO...WADESBORO...POLKTON...ROCKINGHAM...
HAMLET...EAST ROCKINGHAM...LAURINBURG...RAEFORD...ROCKFISH...
SILVER CITY...FAYETTEVILLE...CLINTON
233 PM EDT SAT APR 4 2015

...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT SUNDAY. 

* TEMPERATURES...LOWS TONIGHT WILL DROP INTO THE MID 30S. 

* IMPACTS...TEMPERATURES IN THE MID 30S WILL BE FAVORABLE FOR
  SCATTERED FROST LATE TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNPROTECTED. TAKE ACTION
NOW TO PROTECT SENSITIVE VEGETATION. 

&&

$$
3 follow-up statements
342 
WWUS72 KRAH 050152
NPWRAH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RALEIGH NC
952 PM EDT SAT APR 4 2015

...FREEZE WARNING TONIGHT...

.COLD HIGH PRESSURE WILL BUILD OVERHEAD TONIGHT AND EARLY SUNDAY.
A LIGHT FREEZE AND/OR FROST IS EXPECTED.

NCZ007>010-021>026-038>040-051200-
/O.CON.KRAH.FZ.W.0002.150405T0600Z-150405T1200Z/
PERSON-GRANVILLE-VANCE-WARREN-FORSYTH-GUILFORD-ALAMANCE-ORANGE-
DURHAM-FRANKLIN-DAVIDSON-RANDOLPH-CHATHAM-
INCLUDING THE CITIES OF...ROXBORO...OXFORD...BUTNER...CREEDMOOR...
HENDERSON...NORLINA...WARRENTON...WINSTON-SALEM...GREENSBORO...
HIGH POINT...BURLINGTON...GRAHAM...CHAPEL HILL...CARRBORO...
DURHAM...LOUISBURG...FRANKLINTON...LEXINGTON...THOMASVILLE...
ASHEBORO...ARCHDALE...TRINITY...SILER CITY...PITTSBORO
952 PM EDT SAT APR 4 2015

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT
SUNDAY...

* TEMPERATURES...LOWS GENERALLY RANGING FROM AROUND 30 DEGREES TO
  THE LOWER 30S ARE EXPECTED. URBAN AREAS WILL POSSIBLY REMAIN
  JUST ABOVE FREEZING.

* IMPACTS...A LIGHT FREEZE WITH AREAS OF FROST ARE EXPECTED AS
  LOWS DIP TO BETWEEN 30 TO 32 DEGREES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE FORECAST. A
FREEZE WARNING MEANS THAT LOW TEMPERATURES ARE FAVORABLE TO
EITHER DAMAGE OR KILL SENSITIVE VEGETATION IN THE FREEZE WARNING
AREA. TAKE ACTION NOW TO COVER SENSITIVE VEGETATION.

&&

$$

NCZ011-027-028-041>043-073>078-083>086-088-089-051200-
/O.CON.KRAH.FR.Y.0002.150405T0600Z-150405T1200Z/
HALIFAX-NASH-EDGECOMBE-WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-
MOORE-LEE-HARNETT-WAYNE-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-
SAMPSON-
INCLUDING THE CITIES OF...ROANOKE RAPIDS...NASHVILLE...RED OAK...
SHARPSBURG...SPRING HOPE...ROCKY MOUNT...RALEIGH...CARY...
SMITHFIELD...CLAYTON...SELMA...BENSON...WILSON...ALBEMARLE...
TROY...BISCOE...MOUNT GILEAD...SOUTHERN PINES...PINEHURST...
ABERDEEN...SEVEN LAKES...SANFORD...DUNN...ERWIN...ANGIER...
LILLINGTON...GOLDSBORO...WADESBORO...POLKTON...ROCKINGHAM...
HAMLET...EAST ROCKINGHAM...LAURINBURG...RAEFORD...ROCKFISH...
SILVER CITY...FAYETTEVILLE...CLINTON
952 PM EDT SAT APR 4 2015

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT
SUNDAY...

* TEMPERATURES...LOWS TONIGHT WILL DROP INTO THE MID 30S.

* IMPACTS...TEMPERATURES IN THE MID 30S WILL BE FAVORABLE FOR 
  SCATTERED FROST LATE TONIGHT AND INTO EARLY SUNDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNPROTECTED. TAKE ACTION
NOW TO PROTECT SENSITIVE VEGETATION.

&&

$$
539 
WWUS72 KRAH 050815
NPWRAH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RALEIGH NC
415 AM EDT SUN APR 5 2015

...FREEZE WARNING AND FROST ADVISORY CONTINUE EARLY THIS MORNING...

.COLD HIGH PRESSURE BUILDING ACROSS CENTRAL NORTH CAROLINA THIS
MORNING WILL ALLOW NUMEROUS AREAS TO GET CLOSE TO OR JUST BELOW
FREEZING EARLY THIS MORNING BEFORE TEMPERATURES RISE QUICKLY AFTER 
SUNRISE.

NCZ007>010-021>026-038>040-051200-
/O.CON.KRAH.FZ.W.0002.000000T0000Z-150405T1200Z/
PERSON-GRANVILLE-VANCE-WARREN-FORSYTH-GUILFORD-ALAMANCE-ORANGE-
DURHAM-FRANKLIN-DAVIDSON-RANDOLPH-CHATHAM-
INCLUDING THE CITIES OF...ROXBORO...OXFORD...BUTNER...CREEDMOOR...
HENDERSON...NORLINA...WARRENTON...WINSTON-SALEM...GREENSBORO...
HIGH POINT...BURLINGTON...GRAHAM...CHAPEL HILL...CARRBORO...
DURHAM...LOUISBURG...FRANKLINTON...LEXINGTON...THOMASVILLE...
ASHEBORO...ARCHDALE...TRINITY...SILER CITY...PITTSBORO
415 AM EDT SUN APR 5 2015

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...

* TEMPERATURES...NUMEROUS AREAS WITH LOWS AT OR JUST BELOW
  FREEZING. URBAN AREAS SHOULD REMAIN JUST ABOVE FREEZING.

* IMPACTS...A LIGHT FREEZE WITH AREAS OF FROST EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE FORECAST. A
FREEZE WARNING MEANS THAT LOW TEMPERATURES ARE FAVORABLE TO
EITHER DAMAGE OR KILL SENSITIVE VEGETATION.

&&

$$

NCZ011-027-028-041>043-073>078-083>086-088-089-051200-
/O.CON.KRAH.FR.Y.0002.000000T0000Z-150405T1200Z/
HALIFAX-NASH-EDGECOMBE-WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-
MOORE-LEE-HARNETT-WAYNE-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-
SAMPSON-
INCLUDING THE CITIES OF...ROANOKE RAPIDS...NASHVILLE...RED OAK...
SHARPSBURG...SPRING HOPE...ROCKY MOUNT...RALEIGH...CARY...
SMITHFIELD...CLAYTON...SELMA...BENSON...WILSON...ALBEMARLE...
TROY...BISCOE...MOUNT GILEAD...SOUTHERN PINES...PINEHURST...
ABERDEEN...SEVEN LAKES...SANFORD...DUNN...ERWIN...ANGIER...
LILLINGTON...GOLDSBORO...WADESBORO...POLKTON...ROCKINGHAM...
HAMLET...EAST ROCKINGHAM...LAURINBURG...RAEFORD...ROCKFISH...
SILVER CITY...FAYETTEVILLE...CLINTON
415 AM EDT SUN APR 5 2015

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...

* TEMPERATURES...NUMEROUS AREAS WITH LOWS IN THE MID 30S. ISOLATED
  LOWS IN THE LOWER 30S MAINLY OVER THE SOUTHWEST PIEDMONT.

* IMPACTS...SCATTERED FROST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNPROTECTED. 

&&

$$

DJF
118 
WWUS72 KRAH 051149 AAA
NPWRAH

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE RALEIGH NC
749 AM EDT SUN APR 5 2015

NCZ007>010-021>026-038>040-051300-
/O.EXP.KRAH.FZ.W.0002.000000T0000Z-150405T1200Z/
PERSON-GRANVILLE-VANCE-WARREN-FORSYTH-GUILFORD-ALAMANCE-ORANGE-
DURHAM-FRANKLIN-DAVIDSON-RANDOLPH-CHATHAM-
INCLUDING THE CITIES OF...ROXBORO...OXFORD...BUTNER...CREEDMOOR...
HENDERSON...NORLINA...WARRENTON...WINSTON-SALEM...GREENSBORO...
HIGH POINT...BURLINGTON...GRAHAM...CHAPEL HILL...CARRBORO...
DURHAM...LOUISBURG...FRANKLINTON...LEXINGTON...THOMASVILLE...
ASHEBORO...ARCHDALE...TRINITY...SILER CITY...PITTSBORO
749 AM EDT SUN APR 5 2015

...FREEZE WARNING WILL EXPIRE AT 8 AM EDT THIS MORNING...

TEMPERATURES WILL RISE ABOVE FREEZING AFTER 8 AM. AS A RESULT... 
THE FREEZE WARNING WILL BE ALLOWED TO EXPIRE.

$$

NCZ011-027-028-041>043-073>078-083>086-088-089-051300-
/O.EXP.KRAH.FR.Y.0002.000000T0000Z-150405T1200Z/
HALIFAX-NASH-EDGECOMBE-WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-
MOORE-LEE-HARNETT-WAYNE-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-
SAMPSON-
INCLUDING THE CITIES OF...ROANOKE RAPIDS...NASHVILLE...RED OAK...
SHARPSBURG...SPRING HOPE...ROCKY MOUNT...RALEIGH...CARY...
SMITHFIELD...CLAYTON...SELMA...BENSON...WILSON...ALBEMARLE...
TROY...BISCOE...MOUNT GILEAD...SOUTHERN PINES...PINEHURST...
ABERDEEN...SEVEN LAKES...SANFORD...DUNN...ERWIN...ANGIER...
LILLINGTON...GOLDSBORO...WADESBORO...POLKTON...ROCKINGHAM...
HAMLET...EAST ROCKINGHAM...LAURINBURG...RAEFORD...ROCKFISH...
SILVER CITY...FAYETTEVILLE...CLINTON
749 AM EDT SUN APR 5 2015

...FROST ADVISORY WILL EXPIRE AT 8 AM EDT THIS MORNING...

TEMPERATURES WILL RISE INTO THE 40S AFTER 8 AM. AS A RESULT... 
THE FROST ADVISORY WILL BE ALLOWED TO EXPIRE.

$$

VINCENT

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this freeze warning went out at Apr 4, 2:30 PM EDT, 3 minutes earlier.

Area forecast discussion, Apr 4, 2:30 PM EDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
230 PM EDT SAT APR 4 2015

.SYNOPSIS...HIGH PRESSURE WILL BUILD OVER OUR REGION TONIGHT AND
EARLY SUNDAY MORNING. A RAPID WARMING TREND WILL BEGIN MONDAY... AND
LAST ALL WEEK AS A SOUTHERLY FLOW SETS UP ACROSS NC.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 1105 AM SATURDAY...

...INCREASED FIRE DANGER STATEMENT THROUGH THE AFTERNOON...
...FROST ADVISORY LIKELY TONIGHT...

THE COLD FRONT HAD MOVED TO THE COAST AS OF LATE MORNING AND WILL
MOVE OFFSHORE BY EARLY AFTERNOON. WINDY CONDITIONS BEHIND THE FRONT
WILL CONTINUE TO BRING MUCH DRIER AND COOLER AIR ACROSS CENTRAL NC.
LATE MORNING TEMPERATURES RANGED FROM THE LOWER 50S AT WINSTON-SALEM
TO 70 AT CLINTON. DEW POINTS HAD FALLEN TO 30 IN THE WINSTON-SALEM
AREA RANGING TO 60 IN THE SE. CONSIDERABLE HIGH CLOUDINESS COURTESY
OF FAVORABLE MOUNTAIN WAVE CONDITIONS WILL CONTINUE THROUGH THE
EARLY AFTERNOON... BEFORE GRADUALLY ENDING WITH SKIES BECOMING
MOSTLY SUNNY BY MID TO LATE AFTERNOON. THE SUNSHINE WILL OFFSET CAA
AND ALLOW TEMPERATURES TO COME BACK UP INTO THE LOWER 60S NW... TO
LOWER 70S SE LATE TODAY. NW WINDS AT 15-25 MPH WILL GUST TO 30-35
MPH THROUGH LATE AFTERNOON. THE RELATIVE HUMIDITIES WILL DIP TO 15-
20 PERCENT NW... TO NEAR 25 PERCENT FOR THE COASTAL PLAIN.

AS THE HIGH PRESSURE MOVES FROM THE MIDWEST TO OVER NC LATER
TONIGHT... CONDITIONS WILL BE CLEAR AND CALM. THIS WILL LEAD TO
EXCELLENT RADIATIONAL COOLING. ALTHOUGH IT IS RELATIVELY DRY AT THE
SURFACE... THERE WILL STILL BE LIGHT DEW/FROST LATER TONIGHT. LOWS
IN THE 30-35 RANGE SHOULD BE COMMON WITH UPPER 20S IN THE RURAL
PIEDMONT. THEREFORE... A FROST ADVISORY OR A FREEZE WARNING WILL
LIKELY BE ISSUED FOR MOST IF NOT ALL THE AREA FOR TONIGHT/EARLY
SUNDAY.

&&

.SHORT TERM /SUNDAY THROUGH SUNDAY NIGHT/...
AS OF 340 AM SATURDAY...

BENIGN WEATHER ON SUNDAY AS THE HIGH PRESSURE SHIFTS OFFSHORE AND A
WEAK RETURN FLOW DEVELOPS.  SKIES WILL BE CLEAR FOR MOST OF THE DAY
BEFORE HIGH CLOUDS BEGIN TO SPREAD IN FROM THE SOUTHWEST.  GUIDANCE
MOSTLY GIVES MID 60S FOR SUNDAY AFTERNOON...WITH OVERNIGHT NOWS A
GOOD 10 TO 15 DEGREES WARMER THAN TONIGHT OWING TO A LIGHT SOUTHERLY
WIND AND INCREASING HIGH CLOUDS.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
AS OF 230 PM SATURDAY...

WE WILL BE LARGELY IN A SPLIT FLOW REGIME THROUGH THE EXTENDED
PERIOD AND FORECAST CONFIDENCE WILL WANE ACCORDINGLY WITH TIME. THAT
SAID...THE NORTHERN JET WILL BE WELL NORTH OF THE AREA AND WE WILL
BE UNSETTLED IN THE WARMER AND MOISTER SECTOR THROUGH NEXT WEEKEND.
IN THE EARLY WEEK PERIOD...MID LEVEL FLOW WILL BE NEAR ZONAL...WITH
SURFACE HIGH PRESSURE MIGRATING ACROSS THE AREA AND ENSUING
SOUTHERLY RETURN FLOW MONDAY AND TUESDAY. THIS WILL INITIATE A
WARMING TREND AND PUMP UP OUR MOISTURE. LIFT WILL BE SUPPLIED BY
STRONG WARM AIR ADVECTION AND ASSOCIATED ISENTROPIC LIFT. SHOWERS
WILL BE POSSIBLE IN THE WEST BY MONDAY MORNING...WITH COVERAGE
INCREASING ACROSS THE AREA BY LATE DAY...WITH BETTER CHANCES MONDAY
NIGHT INTO TUESDAY. HIGHS MONDAY WILL RANGE FROM THE UPPER 60S TO
LOWER 70S...WITH LOW LEVEL WARM AIR ADVECTION WARMING US INTO THE
MID AND UPPER 70S ON TUESDAY DESPITE HEAVY CLOUD COVERAGE. AT THIS
POINT...NOT SEEING INSTABILITY AND FORCING THAT WOULD INDICATE
THUNDERSTORMS OTHER THAN OF THE ISOLATED VARIETY...SO WILL MAINTAIN
JUST SHOWERS FOR PRECIP TYPE.

THE INITIAL SURFACE HIGH WILL BE STRETCHED OUT AND WEAKENED AS IT
SAGS SOUTH OF THE AREA. THIS WILL ALLOW A BACKDOOR COOL FRONT NORTH
OF THE AREA TO MAKE A PUSH SOUTH INTO NORTHEASTERN NC LATE
WEDNESDAY...WITH COOL AIR SETTLING ACROSS THE NORTHERN TIER
OVERNIGHT AND INTO THURSDAY. LITTLE FORCING AND MODELS INDICATE A
LULL IN THE MOISTURE ADVECTION ON WEDNESDAY SHOULD DECREASE SHOWER
ACTIVITY...BUT COVERAGE WILL INCREASE ON THURSDAY WITH ISENTROPIC
LIFT ATOP THE COOLER AIR. HIGHS WEDNESDAY WILL RANGE FROM UPPER 70S
NORTHEAST TO LOWER 80S...COOLING TO THE UPPER 60S NORTHEAST TO 70S
ACROSS THE REMAINDER OF THE AREA ON THURSDAY.

AN UPPER TROF AND ASSOCIATED COLD FRONT WILL BE APPROACHING LATE
WEEK...WITH STRONGER SOUTHWEST FLOW SCOURING THE COOL AIR FRIDAY.
RIDGING AHEAD OF THE TROF WILL SLOW ITS PROGRESS...WITH SHOWERS
BECOMING MORE WIDESPREAD ALONG WITH A BETTER CHANCE OF THUNDERSTORMS
AS HIGHS CLIMB BACK INTO THE 80S AND THE POTENTIAL FOR SOME DYNAMIC
SUPPORT IN THE FORM OF SHORTWAVES BEING STEERED NORTHEAST AROUND THE
RIDGING OVER THE AREA.

&&

.AVIATION /18Z SATURDAY THROUGH WEDNESDAY/...
AS OF 215 PM SATURDAY...

VFR CONDITIONS ARE EXPECTED THROUGH SUNDAY. THE GUSTY WINDS WILL
DIMINISH BY EARLY EVENING... LEAVING LIGHT AND VARIBLE WINDS UNDER
10KT TONIGHT AND SUNDAY.

THE OUTLOOK FOR MONDAY THROUGH WEDNESDAY... GENERALLY MVFR OR VFR
CIGS ARE EXPECTED MON-WED.

&&

.FIRE WEATHER...
AS OF 1110 AM SATURDAY...

A SPECIAL WEATHER STATEMENT WAS COORDINATED WITH FORESTRY OFFICIALS
AND SURROUNDING NWS FORECAST OFFICES CONCERNING THE INCREASED FIRE
DANGER CONDITIONS TODAY. THE STATEMENT WAS ISSUED EARLY TODAY
THROUGH 23Z. SEE NEAR TERM DISCUSSION ABOVE FOR METEOROLOGICAL
CONDITIONS EXPECTED.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...BADGETT
NEAR TERM...BADGETT
SHORT TERM...22
LONG TERM...RE
AVIATION...BADGETT
FIRE WEATHER...BADGETT
Hazardous weather outlook, Apr 4, 4:18 AM EDT, 10 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
418 AM EDT SAT APR 4 2015

NCZ007>011-021>028-038>043-073>078-083>086-088-089-050830-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
418 AM EDT SAT APR 4 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

GUSTY NORTHWEST WINDS AROUND 25 MPH...COMBINED WITH MINIMUM
RELATIVE HUMIDITY VALUES IN THE 20 TO 25 PERCENT RANGE... WILL
RESULT IN INCREASED FIRE DANGER THIS AFTERNOON.

FROST...OR A LIGHT FREEZE IN RURAL AREAS...IS EXPECTED SUNDAY
MORNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Apr 4, 11:15 AM EDT, 3 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1115 AM EDT SAT APR 4 2015

NCZ007>011-021>028-038>043-073>078-083>086-088-089-042300-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-
WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-
ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
INCLUDING THE CITIES OF...ROXBORO...OXFORD...BUTNER...CREEDMOOR...
HENDERSON...NORLINA...WARRENTON...ROANOKE RAPIDS...
WINSTON-SALEM...GREENSBORO...HIGH POINT...BURLINGTON...GRAHAM...
CHAPEL HILL...CARRBORO...DURHAM...LOUISBURG...FRANKLINTON...
NASHVILLE...RED OAK...SHARPSBURG...SPRING HOPE...ROCKY MOUNT...
LEXINGTON...THOMASVILLE...ASHEBORO...ARCHDALE...TRINITY...
SILER CITY...PITTSBORO...RALEIGH...CARY...SMITHFIELD...CLAYTON...
SELMA...BENSON...WILSON...ALBEMARLE...TROY...BISCOE...
MOUNT GILEAD...SOUTHERN PINES...PINEHURST...ABERDEEN...
SEVEN LAKES...SANFORD...DUNN...ERWIN...ANGIER...LILLINGTON...
GOLDSBORO...WADESBORO...POLKTON...ROCKINGHAM...HAMLET...
EAST ROCKINGHAM...LAURINBURG...RAEFORD...ROCKFISH...SILVER CITY...
FAYETTEVILLE...CLINTON
1115 AM EDT SAT APR 4 2015

...INCREASED FIRE DANGER ACROSS CENTRAL NORTH CAROLINA TODAY...

NORTHWEST WINDS AT 15 TO 25 MPH WILL GUST TO 35 MPH THROUGH MID
AFTERNOON... THEN GRADUALLY SUBSIDE TO AROUND 10 MPH WITH GUSTS TO
25 MPH BETWEEN 500 PM TO 700 PM. RELATIVE HUMIDITIES WILL DRY INTO
THE 15 TO 20 PERCENT RANGE IN THE NORTHWEST PIEDMONT... AND TO NEAR
25 PERCENT OVER THE COASTAL PLAIN THIS AFTERNOON. THE COMBINATION OF
THESE WEATHER PARAMETERS ALONG WITH DRY SURFACE CONDITIONS WILL LEAD
TO INCREASED FIRE DANGER THROUGH THE AFTERNOON.

PWB

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 4, 2:33 PM EDTFrost AdvisoryRAHAnson, Cumberland, Edgecombe, Halifax, Harnett, Hoke and 12 more17 hr

Nearby

Freeze Warnings in North Carolina, 2015Every freeze warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.